Lower back discomfort (pain)
Mar 10, 2005
I am a 51 year old male who has been HIV-positive for over 20 years. I currently have a CD4 count of 350 and n/d viral load. I am pretty happy with my drug regimen which is Sustiva and Truvada which I started Nov 2004. The past couple of weeks I am starting to have lower back pain. My CBC panel is OK, liver enzymes are OK and my PSA reading and Prostate is OK. My doctor checked my bladder as well. I made an appointment to see a chiro... Can you give me feed back on who else I should do? I was thinking of seeing a neurologist as well. Thank you for having such a wonderful site ... I learned so much from this site.
Response from Dr. Conway
Thanks for the kind comments about the site. I am also quite happy for you that the regimen you are on is simple and is working.
The first thing is to do tests to figure out what is hurting (bones, joints, or underlying structures). A plain X-ray of your lower bakc and perhaps other tests can help to do this. Sometimes, the tests are better at figuring out what is NOT wrong, and you can get at the answer by the process of elimination. I would not think a neurologist needs to be involved at this point, unless you have numbness or weakness in the legs as a result of this back pain.
Once you figure out what specifically hurts in your back, your docs might well be able to design a specific treatment to address the problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.